It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eating Disorder Recovery Message Board


Eating Disorder Recovery Board Index


This probably has like nothing to do with this topic, but I am going to throw it in here anyways since I am new to this. My friend has been struggling with depression for the last few months. And she is on like 5 different kinds of medications. I know 2 of them are zoloft and welbutrin. She has never been overweight, nor underweight, but since she's been on these meds, shes lost about 30lbs, and FAST! I know it's not healthy for her!! But she claims its the welbutrin causing her weight loss, she says it can make her anorexic. Is this true?? I just can't see how an anti-depressant medication can cause something like this. I understand maybe a slight change in her eating habits, or loss of appetite, but really ANOREXIC? She said it was stated in her papers when she got the medication filled. I was just wondering if anyone has heard of this, and is it possible???
[QUOTE=LittleOme]This probably has like nothing to do with this topic, but I am going to throw it in here anyways since I am new to this. My friend has been struggling with depression for the last few months. And she is on like 5 different kinds of medications. I know 2 of them are zoloft and welbutrin. She has never been overweight, nor underweight, but since she's been on these meds, shes lost about 30lbs, and FAST! I know it's not healthy for her!! But she claims its the welbutrin causing her weight loss, she says it can make her anorexic. Is this true?? I just can't see how an anti-depressant medication can cause something like this. I understand maybe a slight change in her eating habits, or loss of appetite, but really ANOREXIC? She said it was stated in her papers when she got the medication filled. I was just wondering if anyone has heard of this, and is it possible???[/QUOTE]

I'm not a professional or anything but I think that the term anorexia used in the context of a medication side effect simply refers to a loss of appetite, not the eating disorder anorexia nervosa as you seem to be thinking. However, it seems to me that any weight loss of this magnitude should be discussed with a doctor- no matter what the cause. Hope this is helpful. God bless you, your friend, and everyone else on this website!

-Louisa





All times are GMT -7. The time now is 11:27 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!